Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2003, 8:47 PM CDT for Iron County, Madison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 8:47 PM CDT (01:47 UTC)
- Expired
- Apr 24, 2003, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WUUS53 KLSX 250147
SVRLSX
MOC093-123-250230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI
MADISON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 930 PM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ANNAPOLIS...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SACO
FREDERICKTOWN
JUNCTION CITY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3738 9078 3726 9063 3732 9016 3763 9016
3765 9042
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:25 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 24, 3:25 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT THU APR 24 2003 STILL APRS SVRL WAVES OF PCPN ARE IN THE OFFING OVR THE NXT 24 HRS AS SHTWVS SPIRAL ARND MEANDERING UPR LO. PATCHY E-W BAND OF PCPN FROM MKC-STL WL CONT TO DVLP AND DRFT N OVR NXT FEW HRS...AND STILL THINK THAT WELL SEE ADDL DVLPMT S MO/N AR LTR THIS AFTN OR EVE THAT WL ALSO SWEEP NWD ACR AREA. THERE MAY BE A WKNG OF PCPN AFT MIDN...BUT WOULDNT BE A BIT SURPRISED TO SEE YET A THIRD AREA OF PCPN DVLP DIRECTLY BENEATH UPR LOW DURING THE LT NGT AND ERY MRNG HRS. PCPN SHUD GRDLY WIND DOWN FROM NW TO SE ON FRI AFTN/EVE...WITH DRY WX FOR MOST OF THE AREA FRI NGT...SAT...AND SAT NGT. NXT SHTWV MAY BRING A FEW SHWRS/TSRA TO NW AREAS BY SUN AFTN. CLDS/WET WX SHUD GRTLY LIMIT DIURNAL TEMP SWING NXT 24 HRS...AND AS A RESULT PREFER FWC NUMBERS FOR TNGT...AND AND BLEND OF FWC/MAV ON FRI. .STL...NONE TRUETT
Hazardous weather outlook, Apr 24, 7:50 AM CDT, 12 hours 57 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 750 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY AS A LOW PRESSURE SYSTEM MOVES SLOWLY THROUGH SOUTHEASTERN MISSOURI INTO WESTERN KENTUCKY. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE TODAY...HOWEVER THEY MAY CONTAIN SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY EVENING AND SUNDAY NIGHT FOR PORTIONS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. AT THIS TIME...THE PRIMARY THREAT APPEARS TO BE LARGE HAIL AND POSSIBLY DAMAGING WINDS FOR SUNDAY EVENING AND SUNDAY NIGHT. IT IS TOO EARLY YET TO DETERMINE IF THERE WILL BE ANY WIDESPREAD SEVERE WEATHER FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) CARNEY
In the hours before
Local storm report, Apr 24, 3:17 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM WRIGHT CITY MO 1.00 INCH HAIL
04/24/03 WARREN REPORTED BY SPOTTERLocal storm report, Apr 24, 3:46 PM CDT, 5 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM WRIGHT CITY MO 1.00 INCH HAIL
04/24/03 WARREN REPORTED BY SPOTTER
0330 PM TROY MO 1.00 INCH HAIL
04/24/03 LINCOLN REPORTED BY OFF DUTY NWS
EMPLOYEELocal storm report, Apr 24, 5:34 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 5W PALMYRA IL 1.75 INCH HAIL
04/24/03 MACOUPIN REPORTED BY MACOUPIN
COUNTY SHERIFFS
DEPARTMENT.The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:27 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.